MAUDE Adverse Event Report: STRYKER SPINE-US ACCULIF TL TUBING SET; INTERVERTEBRAL BODY FUSION DEVICE

STRYKER SPINE-US ACCULIF TL TUBING SET; INTERVERTEBRAL BODY FUSION DEVICE
Model Number 905103
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/04/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; we are unsure but it is possible that an expired box of tubing was utilized.The surgery date was (b)(6) 2017 and the expiration date on the tubing was 3/31/2017.This item was not in inventory in oracle to reserve as we only ever received 3 boxes per oracle and those 3 boxes were previously billed.We are not sure how/when we got this item however not it was not transacted in oracle to us and therefore was not on our expiration report.Since the item wasn't in oracle to transact and since the sales representative had 4 kits, one of which being a loaner, we waited for the kit to be counted upon return to see if another lot number was missing from that kit (and would be transferred into our inventory to bill) however loaners did not show any of the item missing from their loaner kit.Additionally, we asked the main sales rep at the account to do an inventory count to see what lot numbers were in the other kits in his possession to see if another lot number was missing and may have been utilized.Since the stickers were not on usage sheet, on (b)(6), when we asked the sales associate that covered the surgery, how he determined the lot numbers stated on the surgery sheet, his reply was "i read them off the box after they were opened".I have an e-mail back to this rep asking if the expired box was utilized or just opened.I will update this per when i receive his reply.
 
Additional Manufacturer Narrative
Method: device history review, complaint history review, risk assessment; result: device history review indicated all devices accepted into final stock met specification.Device evaluation could not be performed as tube set was not returned.Complaint history review indicated there have been no other similar complaints for this reported lot.Conclusion: a plausible root cause of the reported event is user error.
 
Event or Problem Description
It was reported that; we are unsure but it is possible that an expired box of tubing was utilized.The surgery date was (b)(6) 2017 and the expiration date on the tubing was 3/31/2017.This item was not in inventory in oracle to reserve as we only ever received 3 boxes per oracle and those 3 boxes were previously billed.We are not sure how/when we got this item however not.It was not transacted in oracle to us and therefore was not on our expiration report.Since the item wasn't in oracle to transact and since the sales representative had 4 kits, one of which being a loaner, we waited for the kit to be counted upon return to see if another lot number was missing from that kit (and would be transferred into our inventory to bill) however loaners did not show any of the item missing from their loaner kit.Additionally we asked the main sales rep at the account to do an inventory count to see what lot numbers were in the other kits in his possession to see if another lot number was missing and may have been utilized.Since the stickers were not on usage sheet, on (b)(6) when we asked the sales associate that covered the surgery, how he determined the lot numbers stated on the surgery sheet, his reply was "i read them off the box after they were opened".I have an e-mail back to this rep asking if the expired box was utilized or just opened.I will update this per when i receive his reply.

Brand Name
ACCULIF TL TUBING SET
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key6586502
Report Number3004024955-2017-00021
Device Sequence Number978845
Product Code MAX
UDI-Device Identifier07613327067064
UDI-Public(01)07613327067064(11)150423(17)170331(10)03231519
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K143616
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date03/31/2017
Device Model Number905103
Device Catalogue Number905103
Device Lot Number03231519
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/25/2017
Supplement Date Received by Manufacturer04/25/2017
Initial Report FDA Received Date05/23/2017
Supplement Report FDA Received Date07/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR